Chlorpheniramine is an antihistamine. Dextromethorphan is a cough suppressant. Phenylephrine is a decongestant. Robitussin Cough & Allergy is a combination medicine used to treat cough, runny or stuffy nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu.
What does Robitussin DM have in it?
Robitussin DM contains two active ingredients: dextromethorphan and guaifenesin. Dextromethorphan is an antitussive drug used to help relieve constant coughing. It helps stop your cough by decreasing activity in your brain that triggers your impulse to cough.
Is dextromethorphan an antihistamine?
Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex. Diphenhydramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
What is the difference between Robitussin DM and Robitussin?
Breaks up mucus and relieves cough.
Robitussin Dm (Guaifenesin / Dextromethorphan) is okay for loosening congestion in your chest and throat, but it could prevent you from coughing the mucus up. … Robitussin (Guaifenesin) reduces the thickness and amount of mucus in your throat and chest.
Can you take cough syrup with antihistamine?
What Issues Are There from Combining Cough Medicine & Antihistamines? Common over-the-counter medications like cough suppressants and antihistamines are generally though to be perfectly safe – and if taken as directed, they usually are.
What can you not take with Robitussin?
Avoid taking isocarboxazid, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, safinamide, selegiline, or tranylcypromine during treatment with this medication. Most MAO inhibitors should also not be taken for two weeks before treatment with this medication.
Which is better mucinex or Robitussin?
Robitussin Dm (Guaifenesin / Dextromethorphan) is okay for loosening congestion in your chest and throat, but it could prevent you from coughing the mucus up. You have to take it more often than other guaifenesin products. Mucinex (Guaifenesin) reduces the thickness and amount of mucus in your throat and chest.
Can you mix antihistamine with dextromethorphan?
Using dextromethorphan together with diphenhydrAMINE may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating.
What can you not take with dextromethorphan?
View interaction reports for dextromethorphan / guaifenesin and the medicines listed below.
- Advair Diskus (fluticasone / salmeterol)
- Advil (ibuprofen)
- Aspirin Low Strength (aspirin)
- Benadryl (diphenhydramine)
- Claritin (loratadine)
- Fish Oil (omega-3 polyunsaturated fatty acids)
- Flonase (fluticasone nasal)
Is Robitussin an antihistamine?
What is Robitussin Cough & Allergy? Chlorpheniramine is an antihistamine. Dextromethorphan is a cough suppressant. Phenylephrine is a decongestant.
Is Robitussin good for dry cough?
Get relief from your dry cough, chest congestion, and stuffy nose, while soothing your throat. This syrup includes both a cough suppressant to quiet coughs, and an expectorant to loosen mucus and phlegm, plus a decongestant to relieve nasal congestion.
Does Robitussin make you cough more?
The active ingredient in Robitussin is an expectorant called guaifenesin. Expectorants help thin secretions from your lungs and loosen phlegm or mucus. These effects can lead to a productive cough.
Is Robitussin good for sore throat?
It’s official: you’re sick. You need strong cooling action plus powerful sore throat relief. Robitussin Maximum Strength Severe Cough + Sore Throat relieves your worst cough & sore throat pain and treats cough, cold, and flu symptoms with a nondrowsy, mint-flavored formula.
What cough medicine has antihistamine?
Diphenhydramine is an antihistamine used to relieve symptoms of allergy, hay fever, and the common cold. These symptoms include rash, itching, watery eyes, itchy eyes/nose/throat, cough, runny nose, and sneezing.
Can you mix cold medicine and allergy medicine?
Don’t mix cold and allergy meds, warns FDA
The danger happens when children are given over-the-counter drugs for both colds and allergies at the same time. Parents run the risk of providing a double dose of an active ingredient, says the FDA.
Can I take antihistamine and decongestant together?
If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep.